Alert archive / Maine / Gale Warnings in 2024
Gale Warning 21, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 11, 2024, 3:06 PM EST. It took effect at Nov 12, 2024, 7:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2024, 3:06 PM EST (20:06 UTC)
- In effect from
- Nov 12, 2024, 7:00 AM EST
- Expired
- Nov 12, 2024, 5:26 PM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
536 WHUS71 KGYX 112006 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 306 PM EST Mon Nov 11 2024 ANZ150>152-154-121015- /O.EXP.KGYX.SC.Y.0070.000000T0000Z-241111T2000Z/ /O.UPG.KGYX.GL.A.0014.241112T1200Z-241113T0900Z/ /O.NEW.KGYX.GL.W.0021.241112T1200Z-241113T1100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 PM EST Mon Nov 11 2024 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 6 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM Tuesday to 6 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will be from mid afternoon Tuesday into Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-121015- /O.UPG.KGYX.GL.A.0014.241112T1200Z-241113T0900Z/ /O.NEW.KGYX.GL.W.0021.241112T1200Z-241113T1100Z/ Casco Bay- 306 PM EST Mon Nov 11 2024 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 6 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 AM Tuesday to 6 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
408 WHUS71 KGYX 120749 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 249 AM EST Tue Nov 12 2024 ANZ150-122200- /O.EXT.KGYX.GL.W.0021.241112T1200Z-241113T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 249 AM EST Tue Nov 12 2024 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 7 AM this morning to 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-152-154-122200- /O.EXT.KGYX.GL.W.0021.241112T1200Z-241113T1000Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 249 AM EST Tue Nov 12 2024 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM this morning to 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-122200- /O.EXT.KGYX.GL.W.0021.241112T1200Z-241113T0000Z/ Casco Bay- 249 AM EST Tue Nov 12 2024 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
118 WHUS71 KGYX 121952 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 252 PM EST Tue Nov 12 2024 ANZ150-131000- /O.CON.KGYX.GL.W.0021.000000T0000Z-241113T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 252 PM EST Tue Nov 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-152-154-131000- /O.CON.KGYX.GL.W.0021.000000T0000Z-241113T1000Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 252 PM EST Tue Nov 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-130000- /O.CON.KGYX.GL.W.0021.000000T0000Z-241113T0000Z/ Casco Bay- 252 PM EST Tue Nov 12 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 2 to 4 ft. * WHERE...Casco Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
285 WHUS71 KGYX 122226 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 526 PM EST Tue Nov 12 2024 ANZ150-131230- /O.CAN.KGYX.GL.W.0021.000000T0000Z-241113T1500Z/ /O.NEW.KGYX.GL.W.0022.241113T0000Z-241113T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 526 PM EST Tue Nov 12 2024 ...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-152-154-131000- /O.CAN.KGYX.GL.W.0021.000000T0000Z-241113T1000Z/ /O.NEW.KGYX.GL.W.0022.241113T0000Z-241113T1000Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 526 PM EST Tue Nov 12 2024 ...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-131230- /O.CAN.KGYX.GL.W.0021.000000T0000Z-241113T0000Z/ /O.NEW.KGYX.SC.Y.0071.241112T2226Z-241113T2300Z/ Casco Bay- 526 PM EST Tue Nov 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 11, 10:19 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 10:19 AM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1019 AM EST Mon Nov 11 2024
.SYNOPSIS...
Light showers generally end early this morning except for the
mountains where they may occur on and off today. Temperatures
will be a good 10 degrees above normal today with gusty
southwesterly winds. A strong cold front crosses overnight into
Tuesday morning, again with only light amounts of rain and
snow. Northwesterly winds behind the front Tuesday will be
gusting as high as 30-40 mph. High pressure builds back into New
England Wednesday and Thursday. The next chance for meaningful
precipitation may come towards the end of the work week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1015 AM...Adjusted POPs/sky today, just cover the current conds
ans the latest mesoscale model run. The trend of note is
slightly more sun and lower POPs outside the mountains this
afternoon.
630 AM Update...Very little change to the going forecast for
today as the forecast remains on track.
Previously...
Warm weather with gusty southwesterly winds will be the theme
today in the wake of a warm front. Dry weather is expected for
the most part except some instability showers in the mountains
that will be on and off today. There could be a rumble of
thunder in the mountains and foothills early this morning with
short wave passage but probability is too low at this time to
include in forecast.
Otherwise, highs will be a good 10 degrees above normal today
with southwesterly gusts of 20 to 30 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
A fairly strong cold front will cross the region tonight however
moisture will be limited, relegating most shower activity to the
mountains. Raised low temperatures tonight some as good mixing
should continue in the warm sector prior to a burst of CAA early
Tuesday morning. A period of snow showers is probable in the
higher elevations of the mountain zones in the wake of the
front early Tuesday.
Tuesday will be cooler, but downslope flow and weakening CAA
should allow for at least 50F on the coastal plain and across
southeastern NH. Winds will the the more noticble theme on
Tuesday as excellent mixing allows for NWLY wind gusts of 30 to
40 MPH. Some power outages possible.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Pattern Overview: Ridging and surface high pressure over the
central CONUS will shift eastward through the first part of this
period. The ridge than begins to break down on Thursday as a
trough closes off just offshore. Our pattern will then be
dominated by this upper level low through the weekend as it
meanders over the waters before retrograding into Atlantic
Canada. A ridge briefly builds in at the tail end of the period
as one trough exits and another makes its approach.
Clear skies and diminishing winds help temperatures fall into
teens in northern zones and 20s to the south. I think many
locations hold on to just enough flow to stay mixed and not
totally decouple, but did blend in some MOS guidance to go a
hair cooler than guidance.
High pressure continues to build into the region Wednesday
keeping things clear and dry. With the colder airmass in place
we see high temperatures in the 40s again, with 30s in
mountains. A somewhat tight pressure gradient looks to linger
just to the east so another breezy day is possible with
northerly wind gusts around 15-20 mph, with some locally higher
gusts along the immediate coast and in the eastern portion of
our Maine zones. Wednesday looks like it could be the better
radiational cooling night, at least initially. High clouds will
be increasing through the night as high pressure breaks down and
upper level moisture begins to nose in. Although there is some
uncertainty in how cloud cover will ultimately effect the
radiational cooling window, I did blend in some MOS guidance
here as well to get temperatures just a couple degrees cooler
than Tuesday night. Partly cloudy skies Thursday look to keep
high temperatures similar to Wedensday. Winds will be light as
high pressure makes its exit to the north. Mostly cloudy skies
by nightfall look to keep temperatures in the 20s across the
area.
Looking ahead to Friday and the weekend, our weather pattern
may become dominated by strong vertically stacked low pressure
somewhere to our east. The Euro and Canadian model keep it close
enough to make for another potentially gusty day Friday with
westerly moving showers crossing the area through Saturday. The
GFS is currently the outlier, retrograding the low into atlantic
Canada much faster which would mean maybe just some upslope
showers in the mountains for our area. Time will tell on this.
The models do agree, at the moment anyway, on Sunday being
mostly dry as an upper level ridge briefly builds over the
region.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Short Term...MVFR/IFR Cigs will clear with a return to VFR by
mid morning today. The exception will be KHIE and perhaps KLEB
for a time which will hang onto MVFR cigs but could see a
period of VFR in the afternoon, before going back down to MVFR
in upslope clouds and SHRASN this evening. MVFR/IFR conditions
will start off Tuesday morning, especially in the mountains as
rain and snow showers will be concluding. South of the
mountains, conditions will quickly clear to VFR, with MVFR
ceilings holding on in the mountains. Southwesterly wind gust 20
to 30 MPH today, then turn northwesterly and gust 30 to 40 MPH
on Tuesday.
Long Term...The prevailing conditions across the area should
be VFR by Tuesday night. Northwesterly winds will be gusting 15-25
mph on Wednesday, before becoming lighter on Thursday.
&&
.MARINE...
Short Term...A SCA advisory is in effect for most zones for
today on southwesterly wind gusts around 25 kt. A strong cold
front crosses the waters tonight resulting in NW winds gusting
to around gale force Tuesday.
Long Term...Gales would diminish early Wednesday morning but
SCA conditions stay up through most of the day. Conditions will
stay below SCA criteria for Thursday and Friday as high pressure
settles over the waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 3 PM EST this afternoon for
ANZ150>152-154.
Gale Watch from Tuesday morning through late Tuesday night for
ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...Cempa/Ekster
SHORT TERM...Ekster
LONG TERM...Baron/Ekster
AVIATION...
MARINE...Hazardous weather outlook, Nov 11, 2:40 PM EST, 26 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 240 PM EST Mon Nov 11 2024 MEZ007>009-012>014-018>028-033-NHZ001>015-121945- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 240 PM EST Mon Nov 11 2024 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Northwesterly wind gusts of 30-40 mph on Tuesday may result in isolated power outages and downed branches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-121945- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 240 PM EST Mon Nov 11 2024 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 6 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:39 AM EST | Gale Watch | GYX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.